Alert archive / Michigan / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Aug 14, 2015, 6:24 PM EDT for Saginaw County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 6:24 PM EDT (22:24 UTC)
- Expired
- Aug 14, 2015, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
004
WGUS53 KDTX 142224
FFWDTX
MIC145-150100-
/O.NEW.KDTX.FF.W.0004.150814T2224Z-150815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 900 PM EDT
* AT 623 PM EDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS POSSIBLE
THROUGH 900 PM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4357 8406 4352 8405 4352 8383 4350 8381
4348 8382 4348 8370 4323 8370 4328 8414
4357 8416
$$
WAG3 follow-up statements
715
WGUS73 KDTX 142245
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT FRI AUG 14 2015
MIC145-150100-
/O.CON.KDTX.FF.W.0004.000000T0000Z-150815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAGINAW MI-
645 PM EDT FRI AUG 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN SAGINAW COUNTY...
AT 644 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS POSSIBLE FROM THESE STORMS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAGINAW...FRANKENMUTH...ST. CHARLES...BIRCH RUN...FREELAND...
ZILWAUKEE...BRIDGEPORT...CARROLLTON...SWAN CREEK...GARFIELD...
ARTHUR...BUENA VISTA TOWNSHIP...INDIANTOWN...SHIAWASSEE NATIONAL
WILDLIFE REFUGE...SHIELDS...GERA AND FOSTERS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA AS ADDITIONAL UPSTREAM THUNDERSTORMS MOVE INTO SAGINAW
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4357 8406 4352 8405 4352 8383 4350 8381
4348 8382 4348 8370 4323 8370 4328 8414
4357 8416
$$
WAG833
WGUS73 KDTX 142314
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
714 PM EDT FRI AUG 14 2015
MIC145-150100-
/O.CON.KDTX.FF.W.0004.000000T0000Z-150815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAGINAW MI-
714 PM EDT FRI AUG 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN SAGINAW COUNTY...
AT 712 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS POSSIBLE FROM THESE STORMS. RAINFALL HAS
SUBSIDED IN INTENSITY OVER SAGINAW COUNTY BUT ADDITIONAL STORMS
UPSTREAM WILL IMPACT THE REGION THROUGH EARLY THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAGINAW...FRANKENMUTH...ST. CHARLES...BIRCH RUN...FREELAND...
ZILWAUKEE...BRIDGEPORT...CARROLLTON...SWAN CREEK...GARFIELD...
ARTHUR...BUENA VISTA TOWNSHIP...INDIANTOWN...SHIAWASSEE NATIONAL
WILDLIFE REFUGE...SHIELDS...GERA AND FOSTERS.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR SO ARE STILL POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4357 8406 4352 8405 4352 8383 4350 8381
4348 8382 4348 8370 4323 8370 4328 8414
4357 8416
$$
WAG326
WGUS73 KDTX 142347
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT FRI AUG 14 2015
MIC145-142355-
/O.CAN.KDTX.FF.W.0004.000000T0000Z-150815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAGINAW MI-
747 PM EDT FRI AUG 14 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAGINAW COUNTY IS
CANCELLED...
THE HEAVIEST RAIN HAS SUBSIDED OVER SAGINAW COUNTY...FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. THERE WILL BE SOME CONTINUING RAIN
AND POSSIBLY A THUNDERSTORM OR TWO OVER THE REMAINDER OF THE
EVENING. BUT ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LESS
THAN ONE HALF INCH.
LAT...LON 4357 8406 4352 8405 4352 8383 4350 8381
4348 8382 4348 8370 4323 8370 4328 8414
4357 8416
$$
WAGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:52 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 3:52 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 PM EDT FRI AUG 14 2015 .SHORT TERM...THIS EVENING AND TONIGHT DEWPOINTS RANGING FROM THE MID 60S TO THE MID 70S AND INCREASING INSOLATION HAVE AIDED STRONG DESTABILIZATION EVIDENT IN RAP MESOANALYSIS AND 18Z APX SOUNDING OF AROUND 3000 J/KG THIS AFTERNOON OVER PORTIONS OF CENTRAL LOWER MI. SCATTERED STRONG PULSE THUNDERSTORMS HAVE DEVELOPED WITH INCREASING MID-LEVEL ASCENT, AND THIS ACTIVITY WILL GRADUALLY SPREAD FROM NW TO SE INTO THE CWA OVER THE NEXT SEVERAL HOURS. INCREASINGLY WELL-MIXED BOUNDARY LAYER AND RESPECTABLE CAPE DENSITY WILL CONTINUE TO SUPPORT AT LEAST A MARGINAL SEVERE HAIL/WIND THREAT UNTIL STORMS WEAKEN WITH THE ONSET OF NOCTURNAL COOLING. LACK OF ANY APPRECIABLE SHEAR WILL GREATLY LIMIT INTENSITY AND COVERAGE OF SEVERE POTENTIAL. HEIGHT RISES GET UNDERWAY IN EARNEST THIS EVENING AS HIGH AMPLITUDE RIDGE OVER THE CENTRAL CONUS FOLDS EAST. CAPPING WILL TAKE OVER FROM WEST TO EAST AFTER ABOUT 03Z. NWP INDICATE LITTLE TO NO CONVECTIVE POTENTIAL OVERNIGHT PER QPF OUTPUT. HOWEVER, STRONGER COMPACT SHORTWAVE OVER THE STRAITS AT 19Z THIS AFTN RAISES SOME CONCERN AS LAPSE RATES WILL REMAIN STEEP THROUGH THE OVERNIGHT PERIOD. CERTAINLY PLAUSIBLE TO SEE A ROUND OF ELEVATED CONVECTION OVER THE ONTARIO PENINSULA AND FAR EAST CWA AFTER 06Z AS THIS WAVE PROPAGATES SOUTH ALONG THE ERN PERIPHERY OF THE BUILDING RIDGE. ATTM, BEST FORCING LOOKS TO REMAIN MAINLY EAST, BUT POTENTIAL DOES EXIST FOR AN INTRODUCTION OF POPS FOR THE EASTERN THIRD OF THE CWA OVERNIGHT. && .LONG TERM...SATURDAY THROUGH THURSDAY A SFC FRONT DROPPING SOUTH THROUGH THE STATE TODAY WILL STALL OVER EXTREME SOUTHERN MI ON SATURDAY. THOUGH THE FRONT WILL BE LOSING ITS CHARACTERISTICS AS IT RUNS UP AGAINST RIDGE TO THE SOUTH...A WEAK SFC TROUGH WILL REMAIN OVER SOUTHERN LOWER MI. A MID LEVEL FEATURE DROPPING SOUTHEAST OVERNIGHT IS PROGGED TO BE SOUTH OF THE MI BORDER BY MORNING BUT ANY SPEED/TRACK ADJUSTMENTS. MAY KEEP IT IN PLAY FOR THE EARLY PART OF THE DAY. THIS COULD OCCUR AS MID LEVEL RIDGE TO THE WEST FOLDS OVER INTO THE GREAT LAKES THROUGH THE DAY. THIS WOULD CAUSE FEATURES TO PIVOT OVER SE MI GIVING THEM A LONGER RESIDENCE TIME. THIS COULD BE A PROBLEM WITH THE AMOUNT OF INSTABILITY WE WILL HAVE IN PLACE ONCE AGAIN. WITH TEMPS NEAR 90 AND DEWPOINTS VERY HEALTHY IN THE UPPER 60S...MODELS ARE ADVERTISING SB CAPE VALUES TO QUICKLY RAMP UP TO 2000+ J/KG. FLOW WILL STILL BE AN ISSUE AS IT IS TODAY. MODEL SOUNDINGS SHOW WINDS UNDER 20 KNOTS FROM THE SFC UP TO 500MB. THIS WOULD AGAIN CAUSE SLOW MOVING PULSE TYPE CELLS TO DEVELOP WITH GOOD DOWNDRAFT POTENTIAL...DRYING MIDLEVELS FROM THE RIDGE FOLDING OVERHEAD...AND LARGE HAIL. BESIDES THE BUILDING RIDGE...LACK OF SFC FORCING WILL BE ANOTHER POSSIBLE HINDRANCE IN CONVECTIVE POTENTIAL. AS WE ARE SEEING TODAY THOUGH...ANY LAKE BREEZE...LINGERING OUTFLOW BOUNDARY...OR DIFFERENTIAL HEATING BOUNDARY WILL LIKELY BE ENOUGH TO GET A STORM GOING. A FEW STORMS COULD BE STRONG TO SEVERE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORM AS PWATS HOVER AROUND 1.5 INCHES. SO WILL KEEP THE CHANCE POPS GOING FOR LOCATIONS GENERALLY SOUTH OF I69...ENDING IN THE EVENING WITH THE LOSS OF THE DIURNAL CYCLE. SUNDAY WILL BE ANOTHER WARM DAY...LIKELY THE WARMEST OF THE WEEKEND. WITH THE MID LEVEL RIDGE AXIS RIGHT OVER THE STATE...500MB HEIGHTS INCREASING TO AROUND 591DAM...WESTERLY WAA REGIME AND MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO MAKE A RUN INTO THE LOW 90S FOR MANY LOCATIONS. THE NEXT COLD FRONT WILL SLOWLY WORK INTO THE NORTHERN GREAT LAKES SUNDAY NIGHT...POSSIBLY REACHING NORTHERN HURON BY MONDAY MORNING. A FAIRLY ACTIVE EXTENDED PERIOD IS IN STORE FOR NEXT WEEK. RAIN SHOWERS AND THUNDERSTORMS ARE FORECASTED TO CONTINUE TUESDAY AS A WARM FRONT ADVANCES OVER THE GREAT LAKES REGION. THE COLD FRONT WILL THEN PUSH THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING. AT THIS TIME MODEL AGREEMENT IS QUITE LOW ON THE TRACK AND INTENSITY OF THIS SYSTEM AND THEREFORE IT IS QUITE DIFFICULT TO PIN DOWN THE AREA AND TIME FOR THE BEST CHANCE OF PRECIPITATION. FOR NOW ONLY PUT CHANCE POPS IN THE FORECAST /30 TO 40 PERCENT/. BEYOND THURSDAY...A LOT DEPENDS ON HOW THE SYSTEM MID WEEK DEVELOPS. UNTIL WE CAN GET A BETTER HANDLE ON THE SYSTEM WILL BE GOING WITH A MOSTLY DRY FORECAST FOR THURSDAY NIGHT AND FRIDAY. DAYTIME HIGH TEMPERATURES WILL REMAIN IN THE MID TO UPPER 80S WITH NIGHTTIME LOWS DROPPING INTO THE MID TO UPPER 60S. && .MARINE... A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL SETTLE OVER THE SOUTHERN GREAT LAKES BY SATURDAY MORNING. THIS WILL PROVIDE A CHANCE FOR THUNDERSTORMS THROUGH THE REST OF THIS EVENING ACROSS ALL WATERS AND ON SATURDAY ACROSS THE SOUTHERN GREAT LAKES AS THE WEAKENING FRONT STALLS. ON SUNDAY...SOUTHWEST WINDS WILL USHER IN A WARMER AND MORE STABLE AIRMASS WHICH WILL LEAD TO GREATER STABILITY OVER THE WATERS AND LOW WAVE HEIGHTS INTO THE START OF NEXT WEEK. THE NEXT COLD FRONT IS NOT EXPECTED UNTIL LATE MONDAY INTO TUESDAY. && .AVIATION...ISSUED 105 PM EDT FRI AUG 14 2015 SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED TO COMMENCE OVER CENTRAL LOWER MICHIGAN IN THE NEXT 1-2 HOURS. THEY WILL SPREAD SOUTHEAST AFTER INITIATION LIKELY AFFECTING ALL THE AIRFIELDS IN SOME MANNER BEFORE DISSIPATING INVOF THE DETROIT METRO AREA NEAR SUNSET. IN THE MEANTIME, WSW WIND AROUND 10KTS WILL PERSIST WITH SCT- BKN LOW VFR. GRADIENT WILL EASE OVERNIGHT AS WINDS BACK TO A MORE S DIRECTION. MVFR VARIETY FOG POSSIBLE TOWARD SUNRISE CONDITIONAL ON MOISTURE DEPOSITED BY STORMS THIS AFTN. FOR DTW...TSTORMS MAY BEGIN TO WEAKEN OR DISSIPATE AS THEY APPROACH THE METRO AREA. NONETHELESS...FORCING AND REMNANT INSTABILITY SHOULD BE SUFFICIENT FOR TSTORMS TO IMPACT THE AIRSPACE. OUTSIDE OF CONVECTION, CIGS HAVE EXHIBITED A LOT OF VARIABILITY. EXPECT PRIMARILY AOA 6KFT WITH THE POTENTIAL FOR LOW VFR CU TO DEVELOP BENEATH THE THINNING MID-LEVEL CLOUD DECK OVER THE NEXT COUPLE OF HOURS. //DTW THRESHOLD PROBABILITIES... * HIGH CONFIDENCE THAT TSTORMS WILL IMPACT KDTW AIRSPACE MAINLY 20- 23Z. * LOW FOR CEILINGS AOB 5KFT && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && SHORT TERM...JVC LONG TERM....DRK/RK MARINE.......DRK AVIATION.....JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 14, 4:09 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 409 PM EDT FRI AUG 14 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 409 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING AS A SLOW MOVING FRONT ENTERS THE REGION. THE STRONGEST ACTIVITY WILL APPROACH SEVERE LIMITS WITH DAMAGING WIND GUSTS TO 60 MPH...LARGE HAIL POSSIBLY OVER AN INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. MOTION WILL BE NORTHWEST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS THE FRONT TODAY STALLS NEARBY DURING SATURDAY. WARM AND HUMID CONDITIONS WILL OCCUR SUNDAY INTO MONDAY BEFORE THE NEXT COLD FRONT ARRIVES LATER MONDAY INTO TUESDAY. HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE SUNDAY AFTERNOON FOLLOWED BY A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 409 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE AFTERNOON OVER ALL MARINE AREAS AS A FRONT MOVES SLOWLY THROUGH THE REGION. THE STRONGEST ACTIVITY WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 45 KNOTS AND LARGE HAIL. MOTION WILL BE NORTHWEST TO SOUTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS THE FRONT TODAY STALLS NEARBY DURING SATURDAY. THE NEXT COLD FRONT IS SET TO ARRIVE LATER MONDAY INTO TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DRK
In the hours before
Local storm report, Aug 14, 4:31 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 8 ESE AU GRES 44.02N 83.54W
08/14/2015 M49.00 MPH LHZ421 MI C-MAN STATION
&&
RKULIKSpecial weather statement, Aug 14, 4:35 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT FRI AUG 14 2015
MIZ048-142230-
BAY-
435 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUBURN. THE STORM WAS
NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4391 8404 4391 8391 4381 8392 4377 8396
4371 8394 4367 8391 4363 8376 4363 8375
4360 8370 4348 8370 4348 8382 4352 8382
4355 8405 4357 8405 4357 8417 4400 8416
4400 8405
TIME...MOT...LOC 2035Z 003DEG 3KT 4366 8409
JVCSpecial weather statement, Aug 14, 5:00 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT FRI AUG 14 2015
MIZ048-142300-
BAY-
500 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS OVER BENTLEY...OR 8 MILES
NORTHWEST OF PINCONNING...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4399 8405 4391 8404 4391 8391 4381 8392
4377 8394 4377 8396 4371 8394 4367 8391
4360 8371 4348 8370 4348 8382 4352 8382
4352 8405 4357 8405 4357 8417 4400 8416
TIME...MOT...LOC 2100Z 306DEG 8KT 4392 8411
JVCSpecial weather statement, Aug 14, 5:08 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT FRI AUG 14 2015
MIZ054-142315-
TUSCOLA-
508 PM EDT FRI AUG 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCOLA COUNTY...
AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GAGETOWN TO NEAR UNIONVILLE...AND MOVING SOUTH AT 5
MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
GAGETOWN AROUND 530 PM EDT.
CASS CITY AROUND 555 PM EDT.
AKRON AROUND 615 PM EDT.
FAIRGROVE AROUND 645 PM EDT.
CARO AROUND 705 PM EDT.
KINGSTON AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATROUSVILLE...EAST
DAYTON...RICHVILLE...COLWOOD...ELLINGTON...GILFORD...WILMOT...
FOSTORIA...WISNER AND DEFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4372 8352 4370 8352 4369 8347 4367 8346
4367 8319 4361 8311 4333 8310 4332 8335
4324 8336 4323 8346 4322 8346 4322 8369
4359 8370 4359 8367 4362 8362
TIME...MOT...LOC 2107Z 349DEG 6KT 4368 8327 4368 8350
JVCLocal storm report, Aug 14, 5:31 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 13 NNW BAY PARK 43.81N 83.72W
08/14/2015 M39.00 MPH LHZ422 MI C-MAN STATION
0450 PM TSTM WND GST 13 NNW BAY PARK 43.81N 83.72W
08/14/2015 M47.00 MPH LHZ422 MI C-MAN STATION
&&
RKULIKSpecial weather statement, Aug 14, 5:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT FRI AUG 14 2015
MIZ053-142330-
SAGINAW MI-
553 PM EDT FRI AUG 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 730 PM
EDT...
AT 553 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUNGER TO NEAR
FREELAND...AND MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FREELAND AROUND 600 PM EDT.
MERRILL AROUND 640 PM EDT.
MARION SPRINGS AROUND 720 PM EDT.
CHESANING AND ST. CHARLES AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...INDIANTOWN...
SHIAWASSEE NATIONAL WILDLIFE REFUGE...BRANT AND SHIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
4352 8405 4352 8382 4348 8382 4348 8370
4322 8370 4322 8393 4313 8393 4313 8437
TIME...MOT...LOC 2153Z 045DEG 11KT 4348 8383 4350 8418
JVCThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:33 PM EDT | Special Marine Warning | DTX | 117 min | |
| Aug 14, 3:40 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Aug 14, 4:27 PM EDT | Special Weather Statement | DTX | Tuscola | 78 min |
| Aug 14, 4:35 PM EDT | Special Weather Statement | DTX | Bay | 115 min |
| Aug 14, 4:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Aug 14, 5:00 PM EDT | Special Weather Statement | DTX | Bay | 2 hr |
| Aug 14, 5:08 PM EDT | Special Weather Statement | DTX | Tuscola | 2 hr |
| Aug 14, 5:26 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 41 min |
| Aug 14, 5:27 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 46 min |
| Aug 14, 5:35 PM EDT | Special Marine Warning | DTX | 85 min | |
| Aug 14, 5:53 PM EDT | Special Weather Statement | DTX | Saginaw | 97 min |
| Aug 14, 6:05 PM EDT | Flash Flood Warning | DTX | Bay, Tuscola | 2 hr |
| Aug 14, 6:06 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 42 min |
| Aug 14, 6:34 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 11 min |
| Aug 14, 6:38 PM EDT | Special Weather Statement | DTX | Genesee | 37 min |
| Aug 14, 6:40 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 44 min |
| Aug 14, 7:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 35 min |
| Aug 14, 7:59 PM EDT | Special Weather Statement | DTX | Macomb, Saint Clair | 61 min |
Nearby
Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.